MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 3 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0330
Medical Device Problem Codes Degraded (1153); Osseointegration Problem (3003)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 01/28/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding altr, wear and loosening involving a accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "this inquiry concerns a female patient who underwent a primary total hip arthroplasty with an accolade implant and in lfit femoral head and then subsequently almost 6 years later underwent revision surgery for femoral loosening and trunnionosis with pseudo-tumor.I can confirm that the patient underwent the primary procedure and the revision procedure since i was able to review the operation reports.The root cause of this type of failure with pseudo-tumor formation and trunnionosis as well as femoral loosening cannot be determined with certainty.The causes of trunnionosis, pseudo-tumor formation and femoral loosening are multifactorial including surgical technique, especially in the preparation for implantation of the femoral component and trunnion and femoral head, patient factors such as bmi and activity level, as well as implant factors.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: this inquiry concerns a female patient who underwent a primary total hip arthroplasty with an accolade implant and in lfit femoral head and then subsequently almost 6 years later underwent revision surgery for femoral loosening and trunnionosis with pseudo-tumor.I can confirm that the patient underwent the primary procedure and the revision procedure since i was able to review the operation reports.The root cause of this type of failure with pseudo-tumor formation and trunnionosis as well as femoral loosening cannot be determined with certainty.The causes of trunnionosis, pseudo-tumor formation and femoral loosening are multifactorial including surgical technique, especially in the preparation for implantation of the femoral component and trunnion and femoral head, patient factors such as bmi and activity level, as well as implant factors.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
On or about (b)(6) 2014, a registered nurse, tripped and fell at the hospital landing on her right hip.As a result of the accident, she fractured her right hip and required her to undergo a total hip replacement surgery on (b)(6) 2014 where she had a stryker lfit v40 head implanted into her body.On (b)(6) 2017 plaintiffs orthopedic surgeon advised her of the elevated levels of cobalt and chromium in her bloodwork.Patients right hip has not yet been revised.

Brand Name
SIZE 3 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20277168
Report Number0002249697-2024-01308
Device Sequence Number7886096
Product Code LPH
UDI-Device Identifier04546540664464
UDI-Public04546540664464
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number6720-0330
Device Lot Number45429901
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale